Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 1, 2006, 5:54 PM MST for Pima County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 5:54 PM MST (00:54 UTC)
- Expired
- Jul 1, 2006, 6:15 PM MST
- In force
- 21 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 143 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 020054 FFWTWC AZC019-020215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 554 PM MST SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 715 PM MST * AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN VILLAGE...COVERED WELLS AND SAN SIMON VILLAGE. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING THAT THIS STORM WAS PRODUCING IN EXCESS OF TWO INCHES OF RAIN PER HOUR. THIS ESTIMATE IS PROBABLY A BIT TOO HIGH...BUT AMOUNTS IN EXCESS OF ONE AND HALF INCHES PER HOUR ARE LIKELY. RUNOFF FROM THIS STORM WILL LIKELY OCCUR IN THE SAN SIMON WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3189 11198 3218 11196 3228 11237 3193 11237 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:10 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 2:10 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT JUL 1 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 45 DBZ ECHOES MOVING WNWWD AROUND 10 KTS OVER FAR SRN PIMA/SANTA CRUZ/ COCHISE COUNTIES AT 2105Z. OTHER SCATTERED MOSTLY LESS THAN 40 DBZ ECHOES WERE MOVING SWWD AROUND 5-10 KTS VICINITY WHITE MOUNTAINS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. 01/18Z NAM DEPICTED MEASURABLE PRECIP ACROSS SANTA CRUZ/ERN PIMA/SE PINAL AND GRAHAM COUNTIES THIS EVENING. WILL OPT FOR SCATTERED SHOWERS/THUNDERSTORMS SIMILAR TO NAM DEPICTION THIS EVENING. WILL DEPICT LOWER POPS ACROSS FAR WRN PIMA COUNTY AND ACROSS FAR ERN COCHISE COUNTY NEAR THE NM BORDER. BELIEVE THAT ANY SHOWERS AND THUNDERSTORMS OF SIGNIFICANCE WILL END AROUND OR JUST AFTER MIDNIGHT SIMILAR TO THE 01/18Z NAM SOLUTION. UPPER HIGH PROGGED TO REMAIN QUASI-STATIONARY NORTH OF THIS FORECAST AREA...GENERALLY NEAR THE FOUR CORNERS REGION...INTO THE MIDDLE OF THE UPCOMING WEEK. RESULTANT EASTERLY/SOUTHEASTERLY FLOW IN COMBINATION WITH AMPLE MOISTURE AND DAYTIME HEATING WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MUCH OF THIS FORECAST PERIOD. 01/12Z NAM DEPICTED POTENTIAL SIGNIFICANT MOISTURE SURGE SUN NIGHT WHILE THE 01/12Z GFS WAS NOT QUITE SO ROBUST WITH THIS SCENARIO. HOWEVER 01/12Z GFSX MOS POP FOR KTUS WAS 53 PERCENT FOR TUE. PER COORD WITH WFO PSR WILL OPT FOR SCATTERED SHOWERS/THUNDERSTORMS AREAWIDE MONDAY AFTERNOON/EVENING WITH EXPECTATION THAT MONDAY WILL BE THE PROVERBIAL UP-DAY FOR PRECIP. OF COURSE...THIS SCENARIO IS STILL SUBJECT TO REVISION...TUE COULD EASILY BE THE UP-DAY...AND MON CLOUD DEBRIS/GUNK COULD PREVAIL INSTEAD OF WIDESPREAD PRECIP. AT ANY RATE...GFS SHIFTS UPPER HIGH EWD BY THUR IN RESPONSE TO ERN PACIFIC TROUGH AND MID-LEVEL FLOW BECOMES INCREASINGLY SWLY...OR AT LEAST FROM A MODEL-PERSPECTIVE...BY FRI. FAIRLY MOIST 700-300 MB LAYER STILL PROGGED VIA GFS DURING THE FRI-SAT PERIOD SUFFICIENT TO MAINTAIN AT LEAST LOW-GRADE POPS. DAYTIME MAX TEMPS THIS FORECAST PERIOD WILL BE NEAR SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE. && .CLIMATE...THE 2006 MONSOON START DATE WAS JUNE 28. THE AVERAGE DEWPOINT AT TUCSON INTERNATIONAL AIRPORT FINALLY BROKE THROUGH THE 54 DEGREE BARRIER WITH A VALUE OF 56 DEGREES ON JUNE 28. THE AVERAGE DEWPOINT FOR JUNE 29 CONTINUED THIS UPWARD TREND...ENDING THE DAY AT 58 DEGREES. AND THE DAILY AVERAGE DEWPOINT FOR JUNE 30 WAS 57 DEGREES. THUS...THE OFFICIAL START FOR THE 2006 MONSOON SEASON HAS BEEN DESIGNATED AS JUNE 28...THE FIRST OF THE THREE CONSECUTIVE DAYS WITH AN AVERAGE DAILY DEWPOINT OF 54 DEGREES OR HIGHER. WHILE THIS FALLS BEFORE THE STATISTICAL AVERAGE START DATE OF JULY 3...THIS WILL BE THE 5TH TIME THE MONSOON SEASON HAS STARTED ON JUNE 28... ALONG WITH 1956...1959...1966 AND 1976...MAKING JUNE 28 THE SECOND DATE FAVORED BY CLIMATOLOGY. THE FIRST...OF COURSE...BEING THE STATISTICAL AVERAGE OF JULY 3RD...WHICH CLAIMS 6 MONSOON START DATES (2001/1998/1971/1968/1963/AND 1960). && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 1, 4:38 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
438 PM MST SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 5 WSW CATALINA 32.44N 110.97W
07/01/2006 PIMA AZ TRAINED SPOTTER
2 FOOT DIAMETER AND 40 FEET TALL TREE SNAPPED IN HALF
&&
GMOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 1, 5:20 PM MST | Flash Flood Warning | TWC | Pima | 23 hr |
| Jul 2, 12:32 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jul 2, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Jul 2, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 2, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 2, 3:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Jul 2, 3:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.